Patient: Hi I come off pill injection about 3 months ago and have not yet had a period but recently been experiencing pregnancy sympotms e.g swollen and tender breast and nipples, urinating mire often and getting more tired. Every test I do comes back negative what could be causing my sympotms?
Symptoms: Swallow and tender breadth and nipples, urinating more often, more tired
Doctor: Delayed menses can be caused by a variety of reasons other than pregnancy. Usually after stopping the pill regime, you s hould get a period within the next 4 – 5 weeks although in some women the effects may last upto 3 – 4 months.I don’t think in your case the reason for the delayed periods could be pregnancy especially as your pregnancy tests have all tested negative.Stress, lack of sleep, weight fluctuations etc. are all factors that can lead to longer than normal cycles. Hormonal imbalances, weight fluctuations, thyroid illness, polycystic ovaries etc. are also other causes of delayed menses. Your absent periods could be a result of the above stated conditions.The symptoms that you are experiencing could be a premenstrual syndrome and your periods may be just around the corner.I would advise that you wait for at least 2 – 3 weeks for the onset of your periods. If your periods still don’t begin after 3 weeks then it would be advisable that you consult with your gynecologist or local doctor or GP regarding the same.The doctor will examine you and will probably advise certain hormonal evaluations, ultrasound examinations to determine the cause of delayed periods. The treatment of the same would largely depend on the underlying cause but would also involve hormonal treatment with progesterogen containing pills that will help to induce a withdrawal bleed.